MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.A 7.0mmx30mmx135cm 4 french sterling balloon catheter was advanced for treatment.Vascular access was gained via the right femoral artery.Angiogram was performed in the left internal iliac artery.There was no abnormality found when the balloon was inflated.The physician released the pressure in the balloon and withdrew the balloon to adjust the position.It was found the balloon could not move.The physician exerted force and the balloon could slightly move.The physician exerted force again; however, the balloon could not move but the delivery shaft could be withdrawn.The delivery shaft was removed from the patient; however, the balloon was left in left internal iliac artery.Surgery occurred retrieve the balloon.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 106cm distal of the strain relief.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9860527
Report Number2134265-2020-03631
Device Sequence Number17002326
Product Code DQY
UDI-Device Identifier08714729757566
UDI-Public08714729757566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0022241009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/15/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight60